MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Catalog Number LITNG7XTORQ130
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral and popliteal bypass graft using an indigo system catheter 7 (cat7), a lightning aspiration tubing (lightning), and a non-penumbra sheath.It was reported that the clot burden was chronic.During the procedure, the physician completed one pass using the cat7.While torquing the cat7 through the sheath, the cat7 fractured at the midshaft.The fractured cat7 was pulled out by hand.The physician exchanged the sheath for another non-penumbra sheath.The physician then completed another pass using the second cat7.While torquing the second cat7, the physician damaged the second cat7 at the midshaft.Therefore, the second cat7 was also removed.The physician then completed eight to ten passes using the third cat7.It was reported that there were little results, and the clot burden was chronic.The third cat7 was removed.The procedure was completed using a lytic catheter.Images taken post-procedure were clear.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system cat 7 aspiration catheter (cat7) confirmed that the catheter was fractured on its proximal shaft.Evaluation revealed signs of torquing at the fracture site.If the cat7 is torqued unrestrained against resistance during advancement, damage such as a fracture may occur.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation of the device revealed a kink on the proximal shaft.This damage is incidental to the complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21952544
Report Number3005168196-2025-00149
Device Sequence Number8382469
Product Code QEW
UDI-Device Identifier00815948022584
UDI-Public00815948022584
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNG7XTORQ130
Device Lot NumberH00006052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown